Alert archive / Kentucky / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Jul 6, 2016, 7:21 PM EDT for Leslie County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2016, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 6, 2016, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Jackson, KY
County Leslie County, KY
The radar
The Jackson,KY radar (KJKL), 48 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389
WWUS83 KJKL 062321
SPSJKL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
721 PM EDT WED JUL 6 2016
KYZ117-062345-
LESLIE-
721 PM EDT WED JUL 6 2016
...A STRONG THUNDERSTORM WILL AFFECT LESLIE...
AT 721 PM EDT...A STRONG THUNDERSTORM WAS OVER WENDOVER...OR OVER
HYDEN...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HYDEN...DALEY...CINDA...WOOTON...HOSEA...WENDOVER...SMILAX AND FREW.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3715 8346 3723 8331 3720 8328 3720 8326
3718 8322 3716 8321 3715 8323 3714 8322
3714 8323 3712 8320 3709 8342
TIME...MOT...LOC 2321Z 250DEG 19KT 3713 8337
$$
JMWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:33 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 6, 3:33 PM EDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Jackson KY 333 PM EDT WED JUL 6 2016 .SHORT TERM...(This evening through Thursday night) Issued at 333 PM EDT WED JUL 6 2016 Convection that was over central Indiana this morning held together as it moved southeast through the day, with the remnants of a broken line now approaching the NW part of the forecast area. Scattered convection has also developed over the northern and western part of the forecast area as the cap that was in place earlier in the day now appears to be breaking. Shear is lacking across the area right now, but surface based CAPE is in excess of 2500 J/kg. So far the strongest storms have remained near and north of the Ohio river...and convective trends in our area have been for showers and storms to begin growing, but then dissipate rather quickly before becoming very strong. Storms should remain rather unorganized for the next several hours but a few strong storms are still possible in our area this evening. A much more significant complex of storms is over western KY, associated with a mid level short wave. This wave is moving east. The 12z runs of the ECMWF, GFS and NAM suggest fairly widespread showers and thunderstorms tonight, but the latest HRRR shows the main convective complex now over western KY moving more to the south. Will carry high rain chances tonight, but the main severe and flash flood threat should remain to our west. This is supported by the latest SPC and WPC outlooks. With the passage of the short wave, only some disorganized convection is expected on Thursday into Thursday night. .LONG TERM...(Friday through Wednesday) Issued at 333 PM EDT WED JUL 6 2016 The models were in decent agreement with the overall large scale weather pattern to begin the extended. The current consensus is centering around a large trough of low pressure that is progged to move slowly eastward across the Great Lakes and into New England over the weekend. Our weather maker would be the surface cold front that will trail from the upper low and across Kentucky, Tennessee, and Arkansas. The issue, initially at least, will be how much moisture will be available for the front to work with, and its distribution along the boundary. At this time, the decision was made to go with isolated to scattered showers and storms Friday and Friday night across the area, accounting for the presence of a slow moving front and moisture feed from the Gulf of Mexico that will interact with the boundary. The showers and storms should taper off during the day on Saturday from north to south as the front sags slowly southward into the Tennessee valley. Based on the latest model guidance, most of eastern Kentucky should be dry Saturday through late Sunday night, as a weak ridge of high pressure settles over a large part of the area. We may see a few showers and storms lingering along the Tennessee border over the weekend, as the front will not be that far south. Our next good push of rain will most likely be Monday through Tuesday night, as the boundary that is forecast to go through our area Friday and Friday night, begins to move back toward us as warm front. This boundary to looks to be a slow mover as well, which would give us rain chances through mid week. The issue once again will be the amount of lift, instability, and moisture that will accompany the front as it moves through. That being said, decided to go once again with fairly low precipitation probabilities, to account for the models lack of agreement. The period is still on track to start off very warm yet again as a stagnant moisture laden air mass is still expected to be in place. Highs on Friday could easily top out in the lower 90s for most locations across eastern Kentucky. The rest of the extended should feature near normal temperatures, with highs generally in the mid to upper 80s each day and lows in the 60s each night. Friday night looks to quite warm and muggy, with lows in the lower 70s on tap. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) ISSUED AT 135 PM EDT WED JUL 6 2016 Isolated showers were developing across the forecast area as of 1735Z. Some of these should develop into thunderstorms by 1830Z. At the same time a broken line of thunderstorms from SW OH extending southwest along the OH river continues to work east. Based on current trends the broken like of thunderstorms should move across the northern part of the forecast area this afternoon. As such, will carry a brief thunderstorm in the SYM TAF this afternoon based on current timing and trends. For the other TAF sites thunder occurrence is much less certain this afternoon so will carry VCTS for the remainder of the day for SJS, JKL, LOZ and SME. A complex of showers and thunderstorms is expected to move across the area late tonight and early Thursday bringing lowering visibility and ceilings. Once this complex passes IFR ceilings should linger into the day on Thursday before gradually improving to MVFR and then eventually VFR Thursday afternoon. && .JKL Watches/Warnings/Advisories... None. && SHORT TERM...SBH LONG TERM...AR AVIATION...SBH
Hazardous weather outlook, Jul 6, 3:53 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 353 PM EDT WED JUL 6 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-071200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 353 PM EDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY. SOME THUNDERSTORMS COULD BECOME STRONG TO SEVERE THIS EVENING WITH LOCALLY DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...THUNDERSTORMS COULD BRING LOCALIZED VERY HEAVY RAIN...LEADING TO ISOLATED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM THURSDAY THROUGH TUESDAY. SOME THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND HEAVY RAIN BEING THE MAIN THREATS. ADDITIONALLY...VERY HUMID CONDITIONS WILL CONTINUE THROUGH THE END OF THE WORK WEEK. ON FRIDAY...HEAT INDICES SHOULD APPROACH OR REACH 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR FLOODING TONIGHT. JP/SBH
In the hours before
Special weather statement, Jul 6, 6:07 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 607 PM EDT WED JUL 6 2016 KYZ085>087-062245- KNOX-WHITLEY-BELL- 607 PM EDT WED JUL 6 2016 ...A STRONG THUNDERSTORM WILL AFFECT KNOX...WHITLEY...BELL... AT 606 PM EDT...A STRONG THUNDERSTORM WAS OVER JULIP...OR NEAR WILLIAMSBURG...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WILLIAMSBURG...BARBOURVILLE...PINEVILLE...DIXIE...NEVISDALE... CLATE...DISHMAN SPRINGS...SWANPOND...SUTTONS MILL...KING...WOFFORD... BRUSH CREEK...PACKARD...ARTEMUS...SILER...INDIAN CREEK... MOUNTAIN ASH...TROSPER...OLD FLAT LICK AND EMLYN. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 4 AND 10...AND BETWEEN MILE MARKERS 13 AND 17. U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 7 AND 18. U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 13. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3664 8414 3681 8419 3695 8373 3668 8365 TIME...MOT...LOC 2206Z 256DEG 27KT 3675 8408 GEOGERIAN
Special weather statement, Jul 6, 6:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 614 PM EDT WED JUL 6 2016 KYZ068-079-080-062245- ROCKCASTLE-LAUREL-PULASKI- 614 PM EDT WED JUL 6 2016 ...A STRONG THUNDERSTORM WILL AFFECT ROCKCASTLE...LAUREL...PULASKI... AT 614 PM EDT...A STRONG THUNDERSTORM WAS NEAR MOUNT VICTORY...OR 14 MILES EAST OF SOMERSET...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LONDON...SUBLIMITY CITY...HAZEL PATCH...BUNCH...PITTSBURG...BENT... BILLOWS...BERNSTADT...EAST BERNSTADT...MOUNT VICTORY...HARE... WOOD CREEK LAKE...GRADE...LUNER...CAMP WILDCAT...CARMICHAEL... DYKES...PONGO AND LIVINGSTON. THIS INCLUDES THE FOLLOWING HIGHWAYS... HAL ROGERS PARKWAY NEAR MILE MARKER 1. INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 38 AND 53. KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11. KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 32 AND 40. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3701 8440 3710 8451 3731 8420 3711 8405 TIME...MOT...LOC 2214Z 244DEG 29KT 3710 8435 JMW
Special weather statement, Jul 6, 6:20 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 620 PM EDT WED JUL 6 2016 KYZ080-062245- LAUREL- 620 PM EDT WED JUL 6 2016 ...A STRONG THUNDERSTORM WILL AFFECT LAUREL... AT 620 PM EDT...A STRONG THUNDERSTORM WAS OVER KEAVY...OR 9 MILES SOUTHWEST OF LONDON...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LONDON...MCHARGUE...DORTHAE...VOX...HIGHTOP...LILY... LONDON-CORBIN AIRPORT...KEAVY...FARISTON... LEVI JACKSON S.P. AND LYNN CAMP. THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 29 AND 36. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3697 8419 3702 8424 3712 8404 3699 8399 TIME...MOT...LOC 2220Z 253DEG 17KT 3700 8416 JMW
Special weather statement, Jul 6, 6:39 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
639 PM EDT WED JUL 6 2016
KYZ068-069-080-086>088-111-114-116-117-062330-
JACKSON-ROCKCASTLE-LAUREL-KNOX-LEE-OWSLEY-BELL-LESLIE-HARLAN-CLAY-
639 PM EDT WED JUL 6 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JACKSON...ROCKCASTLE...
LAUREL...KNOX...LEE...OWSLEY...BELL...LESLIE...HARLAN...CLAY...
AT 639 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM BUMMER TO NEAR NOETOWN...AND MOVING EAST AT 40 MPH.
WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LONDON...BARBOURVILLE...HARLAN...PINEVILLE...MANCHESTER...MCKEE...
MIDDLESBORO...LOYALL...WALLINS CREEK...SUNSHINE...HAZEL PATCH...
DONARO...BUSH...GIRDLER...SPRULE...CRESSMONT...COTTONGIN...IDA MAY...
BERTHA STATION AND STONY FORK JUNCTION.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 37.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 35 AND
47...AND BETWEEN MILE MARKERS 67 AND 68.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 9 AND 11.
U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 1 AND 18.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 22.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3746 8435 3756 8392 3755 8390 3757 8389
3759 8378 3672 8325 3670 8334 3667 8343
3667 8353 3664 8358 3662 8364 3658 8369
3658 8380
TIME...MOT...LOC 2239Z 261DEG 34KT 3741 8423 3666 8376
GEOGERIANLocal storm report, Jul 6, 7:12 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
712 PM EDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG LILY 37.02N 84.08W
07/06/2016 LAUREL KY AMATEUR RADIO
MULTIPLE TREES REPORTED DOWN.
&&
JMWIXSpecial weather statement, Jul 6, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
721 PM EDT WED JUL 6 2016
KYZ117-062345-
LESLIE-
721 PM EDT WED JUL 6 2016
...A STRONG THUNDERSTORM WILL AFFECT LESLIE...
AT 721 PM EDT...A STRONG THUNDERSTORM WAS OVER WENDOVER...OR OVER
HYDEN...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HYDEN...DALEY...CINDA...WOOTON...HOSEA...WENDOVER...SMILAX AND FREW.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3715 8346 3723 8331 3720 8328 3720 8326
3718 8322 3716 8321 3715 8323 3714 8322
3714 8323 3712 8320 3709 8342
TIME...MOT...LOC 2321Z 250DEG 19KT 3713 8337
JMWThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:19 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 56 min |
| Jul 6, 5:33 PM EDT | Special Weather Statement | JKL | Bell | 57 min |
| Jul 6, 5:34 PM EDT | Areal Flood Advisory | JKL | Pulaski, Wayne | 3 hr |
| Jul 6, 5:40 PM EDT | Special Weather Statement | JKL | Pulaski | 35 min |
| Jul 6, 6:01 PM EDT | Special Weather Statement | JKL | McCreary | 29 min |
| Jul 6, 6:07 PM EDT | Special Weather Statement | JKL | Bell, Knox, Whitley | 38 min |
| Jul 6, 6:13 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Whitley | 47 min |
| Jul 6, 6:14 PM EDT | Special Weather Statement | JKL | Laurel | 31 min |
| Jul 6, 6:20 PM EDT | Special Weather Statement | JKL | Laurel | 25 min |
| Jul 6, 6:39 PM EDT | Special Weather Statement | JKL | Bell, Clay, Jackson, Knox, Laurel, Owsley | 51 min |
| Jul 6, 7:33 PM EDT | Special Weather Statement | JKL | Rowan | 27 min |
Nearby
Special Weather Statements in Kentucky, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.